The results of the last scan resulted in a sigh of relief, but hardly a celebration. Instead of shouting it from the rooftops (which is probably what it deserved) I felt like crawling in bed and taking a 3 day nap. The worry had worn me out.
I am very pleased with the shrinking tumor, of course. I have tons of confidence in IPI. My worry now that I won't get the full benefits from IPI because of the medication they had to give me to stop the colitis (Remicade). It takes down your immune system very effectively. When I work it out in my mind it seems like it will undo what the IPI is trying to do. Because we don't have studies on this subject, there really isn't an answer. My doctor believes I had enough of an anti-tumor response before I had the Remicade to fight off the cancer. But we just don't know how it will all play out.
When I try and research it, this is about all I can find, "Infliximab is another option for the treatment of steroid-resistant ipilimumab-induced colitis but its use in metastatic melanoma raises questions of its possible impact on the evolution of cancer." (http://www.ncbi.nlm.nih.gov/pubmed/23458760)
I read of people remaining cancer free after Remicade (Infliximab), and others dying of the cancer after. I just wish I knew how much of an impact the drug has on tumor response. I would like to know how much to worry about this.
My blood clot arm has much improved. It is still a little swollen by the end of the day. I just got some matching compression sleeves for my two arms so I can start working out. I am a very special looking person right now.
|The blood clot stays put and your amazing body creates other paths for your blood to get back to the heart. Amazing.|
Check out the new blood vessels I'm growing. I swear you could start an IV in my shoulder right now.
I give myself blood thinning shots twice a day for another couple of weeks. I don't mind sticking myself, as I truly just believe I deserve it. But it does leave little bruises all over the belly.
The belly that is kind of large from steroids. Today I get to decrease my dose again and stop taking them altogether in 2 weeks (as long as the diarrhea and nausea stay away-and they have!). Steroids put fat on you in strange places. Like by your collar bone and on your back. And the belly. I just do not look like myself.
One fun change is a few streaks of pure white hair I found in my head.
|We tried to dye them, but it really didn't make much of a difference. I figure after Frozen, this is going to be an acceptable style for a while.|
I have three of these spots. I went to get my hair cut because it is falling out like crazy after the medication. My stylist said this is not a normal way to go grey and I got really excited. Could it possibly be the IPI? Some lucky responders lose all the pigment in their hair as the immune system finds specifically the melanocytes to destroy. It's a good sign. I'm not sure that is what is happening here (usually it starts in the eyebrows, and mine are as dark as ever), but either way it's fun to dream of getting old. I do not feel like I will be complaining about wrinkles and grey hair.
Things look so much better than they did month ago, I am so grateful! Thank you for all your prayers and support!!